MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PATHWAY IM DRILL 9MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS INC US PATHWAY IM DRILL 9MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Model Number 2178-56-045
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Fall (1848); Limb Fracture (4518)
Date of Event 01/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Wrong instrument was provided in the instrument set.Probably due to a misdirection of the drill bit during its passage and accentuated by the pointed end of this instrument, the surgeon crossed the anterior cortex of the femur.Unfortunately, during the night, the patient fell out of bed and fractured her femur at this fragile point.This resulted in a second surgical intervention.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device was received for examination, therefore the reported event could not be confirmed.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.

Brand Name
PATHWAY IM DRILL 9MM
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13293085
Report Number1818910-2022-01205
Device Sequence Number14634692
Product Code HTO
UDI-Device Identifier10603295095460
UDI-Public10603295095460
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2178-56-045
Device Catalogue Number217856045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown